Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 512039, 6 pages
http://dx.doi.org/10.1155/2014/512039
Research Article

Estimation of the Parameters of Burr Type III Distribution Based on Dual Generalized Order Statistics

1Department of Applied Mathematics, Kongju National University, Gongju 314-701, Republic of Korea
2Department of Statistics and Actuarial Science, University of Iowa, Iowa City, IA 52242-1409, USA

Received 12 June 2014; Accepted 16 September 2014; Published 19 October 2014

Academic Editor: Krzysztof Malarz

Copyright © 2014 Chansoo Kim and Woosuk Kim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The estimation of the parameters of Burr type III distribution based on dual generalized order statistics is considered by using the maximum likelihood (ML) approach as well as the Bayesian approach. The exact expression of the expected Fisher information matrix of the parameters in the distribution is obtained. Also, an approximation based on Lindley is used to obtain the Bayes estimator. To compare the maximum likelihood estimator and the Bayes estimator of the parameters, Monte Carlo simulation study is performed.